MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52338
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an arteriovenous angioplasty, the advance 35 lp low profile balloon catheter ruptured.Access was gained using another manufacturer's 6f sheath.The balloon device was inflated twice using a pressure pump for "about 2 minutes".After the first inflation, the device was moved to the second stenosis and inflated again to 14 atms when it ruptured.According to the initial reporter, iohexol solution was used to inflate the balloon.To remove the device, the user rotated it counter-clockwise to fold it, then while gently continuing to rotate it, started to withdraw the balloon through the sheath without difficulty.Reportedly, the vessel was moderately tortuous, moderately calcified, and 80% occluded.No blood was noted in the inflation device, and no stents were utilized.The ruptured device was replaced with another same-device to finish the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), specifications, manufacturing instructions, and quality control procedures and a visual inspection of the returned device were conducted during the investigation.Visual inspection of the returned device confirmed that the balloon was ruptured longitudinally through the entire balloon length.Biomatter was present on the device.The catheter shaft, hub and tip were not damaged.Both marker bands were present on the catheter shaft.Both balloon bonds were intact.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode; the affected unit was identified and scrapped.A review of complaint history showed no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use, which note, ¿if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ based on the information provided and the examination of the returned product, investigation has concluded that the device failure is most likely due to the balloon having been advanced through the patient¿s tortuous and calcified vasculature and inflated in an area of rigid stenosis.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9410394
Report Number1820334-2019-03008
Device Sequence Number16877542
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)220708(10)9862374
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberG52338
Device Catalogue NumberPTA5-35-80-5-4.0
Device Lot Number9862374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6F SHEATH & MERIT PRESSURE PUMP
Patient Age66 YR
Patient Weight70